MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX35022UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Patient Problem/Medical Problem (2688)
Date of Event 12/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a lesion.It was reported that the stent failed to cross the lesion, upon removal stent dislodgment occurred.The dislodged stent was not removed.No patient injury is reported.
 
Additional Manufacturer Narrative
A right radial approach was used.The target lesion was a highly complex, diffusely diseased, calcified mid circumflex lesion, and had 80-90% stenosis.The lesion was pre-dilated twice using a 2.75x12mm sc balloon.The stenosis was reduced to 75%.Due to significant resistance, a non-medtronic guide extension catheter was used to assist in advancing the resolute onyx.Multiple attempts were made to advance the stent but were unsuccessful.There was significant resistance in the prox cx.It was reported that the stent dislodged from the balloon while withdrawing the device.The undeployed stent was seen in the left main and prox cx.An attempt to retrieve the stent with the stent balloon was unsuccessful.A 1.5x8mm sc balloon was advanced.An attempt to retract the stent into the guide with the balloon was unsuccessful.An attempt to advance the non-medtronic guide extension catheter over the stent was unsuccessful.A 3.0x 12mm sc balloon was then advanced to the mid cx.The balloon was inflated which resulted in the stent being pushed further down towards the stenosis.The stent was then adequately expanded and apposed using multiple inflations with multiple balloons.Another 3.5x12mm resolute onyx was implanted, reducing the stenosis to 0%.Post dilation was performed.Repeat angiography revealed excellent angiographic results.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8221355
Report Number9612164-2019-00069
Device Sequence Number197311
Product Code NIQ
UDI-Device Identifier00643169557093
UDI-Public00643169557093
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2020
Device Catalogue NumberRONYX35022UX
Device Lot Number0009222058
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/26/2018
Supplement Date Received by Manufacturer01/04/2019
03/14/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date01/29/2019
03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;